advertisement
Question
Posted by: Delia | 2010-11-25

Appetite suppressants vs Bipolar Disorder

I have been diagnosed Bipolar and is currently on Epilim 1000mg per day, Seroquel 300mg at night, no antidepressants. I am morbidly obese (bmi - 34) and want to start using Duromine to help me lose weight. Will it have any effect on my condition or will it work against my chronic medication ? Another option I am considering is Ciplatrim, but I understand it contains sibutramin. I used Simply Slim (which was taken off the market due to the high content of sibutramin) about a year ago and it made me extremely irritable, emotional and deppressed. Are any of these safe to take, and which one will you recommend with my condition ? In other words I would like to know if any of the medications mentioned above can cause further deppression ? Many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Delia
It is essential that you discuss the use of both Duromine and Ciplatrim with the medical dr who is prescribing your Epilim and Seroquel because he/she needs to determine if either of these medications may interfere with the action of your other 2 medications. Both Duromine and Ciplatrim are schedule 5 medications, so you also need to have them prescribed by your dr. When discussing the options of using one of these appetite suppressants with your dr, please mention your reactions to Simply Slim and possibly to sibutramine. The doctor will also have to monitor your response to the appetite suppressant he/she prescribes to see if you develop any side-effects. Both Duromine and Ciplatrim must be used together with an energy-reduced diet and exercise to achieve weightloss.
So contact your prescribing dr ASAP
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Niki | 2010-11-26

Delia, im also Bipolar, was also on epilim 1000mg and seroquol 500mg - it was later found that this was the cause of my weight gain. my doc changed my meds 8 times!! im now on Tegratol 800mg, solian 200mg and topiramate 100mg for a month my weight has come down - so far so good. i also asked doc to put me on Ciplatrim - which he agreed and been on it for a month - no side effects and all is going well, but he said he will only keep me on for 3 months. my BMI is 36.

good luck

Reply to Niki
Posted by: DietDoc | 2010-11-25

Dear Delia
It is essential that you discuss the use of both Duromine and Ciplatrim with the medical dr who is prescribing your Epilim and Seroquel because he/she needs to determine if either of these medications may interfere with the action of your other 2 medications. Both Duromine and Ciplatrim are schedule 5 medications, so you also need to have them prescribed by your dr. When discussing the options of using one of these appetite suppressants with your dr, please mention your reactions to Simply Slim and possibly to sibutramine. The doctor will also have to monitor your response to the appetite suppressant he/she prescribes to see if you develop any side-effects. Both Duromine and Ciplatrim must be used together with an energy-reduced diet and exercise to achieve weightloss.
So contact your prescribing dr ASAP
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement